My father in law recieved a liver transplant 1 year ago, in the past month his health has declined and his kidneys are close to failing. He does have hepatits c which has come back and started to affect his new liver. Over the last year his normal check ups have shown that the new liver was doing just fine to recently. Is there a relation with his kidneys that may cause the Hep C to have more of an affect now? Also after having a liver transplant would he be able to have a kidney transplant? If so would this help the recovery going forward? If so I am considering to be a live donor for him. Please any answers you have would most helpful. I care for my father in law very much and he is the only family my wife has and we are expecting our first baby and want to make sure her father is healty long enough to see the baby. Thank you!
kidney dysfunction is common after liver transplantation. Most frequently it is due to the rejection medicine but could also be due to HCV. He should not be taking any meds like motrin, advil, etc as these can cause severe kidney problems in transplant recipients. if the liver is not failing from the recurrent HCV then renal transplantation is an option but if the liver is sick it will not be because treatment of the HCV could make the kidney reject.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.